Alert archive / Indiana / Ice Storm Warnings in 2007
Ice Storm Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this ice storm warning at Dec 9, 2007, 6:26 AM EST for 15 counties in Indiana. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 9, 2007, 6:26 AM EST (11:26 UTC)
- Expired
- Dec 9, 2007, 1:52 PM EST
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Parke County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 8:03 AM EST | FREEZING RAIN 0 | Lafayette, IN | POWER LINES AND TREES COATED WITH ICE AND STARTING TO SAG. ROADS WERE ONLY WET. TEMP 31 DEGREES. OCCASIONAL THUNDER. |
| Dec 9, 9:54 AM EST | FREEZING RAIN 0.18 | Lafayette, IN | ICING MAINLY ON TREES...POWER LINES AND SOME PARKED CARS. ROADS MAINLY WET. |
| Dec 9, 11:18 AM EST | ICE STORM 0 | Lafayette, IN | 0.25 INCHES OF ICE ON TREES AND POWER LINES. |
| Dec 9, 11:23 AM EST | FREEZING RAIN 0 | Delphi, IN | SOME ICING ON TREES AND POWER LINES. |
| Dec 9, 12:00 PM EST | ICE STORM 0 | 12 Ne Lebanon, IN | COCORAHS OBSERVER REPORTED 0.25 INCHES ICE ACCUMULATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 690 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 091126 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 626 AM EST SUN DEC 9 2007 ...ICE STORM WARNING FOR MUCH OF NORTHERN CENTRAL INDIANA... .WITH TEMPERATURES HOVERING IN THE LOWER 30S AND WARMER AIR ALOFT...FREEZING RAIN WILL OCCUR THIS MORNING. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY MIDDAY. BRIEF HEAVY FREEZING RAIN WILL BE POSSIBLE RESULTING IN ICE ACCUMULATIONS GREATER THAN ONE QUARTER OF AN INCH. THUNDER WILL ALSO BE POSSIBLE. INZ021-028>031-035>044-091700- /O.UPG.KIND.ZR.Y.0004.000000T0000Z-071209T1700Z/ /O.NEW.KIND.IS.W.0002.071209T1126Z-071209T1700Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 626 AM EST SUN DEC 9 2007 ...ICE STORM WARNING IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. MORE THAN ONE QUARTER OF AN INCH OF ICING IS EXPECTED. FREEZING RAIN MAY BE HEAVY AT TIMES RESULTING IN A QUICK ICING OF ROADS AND SURFACES. TRAVEL WILL BECOME VERY DIFFICULT THIS MORNING AS THE FREEZING RAIN OCCURS. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE MAY BE IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS CAN LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$ PUMA
2 follow-up statements
000 WWUS43 KIND 091623 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1123 AM EST SUN DEC 9 2007 ...ICE STORM WARNING FOR MUCH OF NORTHERN CENTRAL INDIANA UNTIL 3 PM EST... .WITH TEMPERATURES HOVERING IN THE LOWER 30S AND WARMER AIR ALOFT...FREEZING RAIN WILL CONTINUE THROUGH MIDDLE AFTERNOON. BRIEF HEAVY FREEZING RAIN WILL BE POSSIBLE RESULTING IN ICE ACCUMULATIONS GREATER THAN ONE QUARTER OF AN INCH. THUNDER WILL ALSO BE POSSIBLE. INZ043-044-091730- /O.CAN.KIND.IS.W.0002.000000T0000Z-071209T1700Z/ VERMILLION-PARKE- 1123 AM EST SUN DEC 9 2007 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE ICE STORM WARNING. THE TEMPERATURE HAS RISEN ABOVE FREEZING. $$ INZ021-028>031-035>042-092000- /O.EXT.KIND.IS.W.0002.000000T0000Z-071209T2000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 1123 AM EST SUN DEC 9 2007 ...ICE STORM WARNING NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE ICE STORM WARNING IS NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. MORE THAN ONE QUARTER OF AN INCH OF ICING IS EXPECTED. FREEZING RAIN MAY BE HEAVY AT TIMES RESULTING IN A QUICK ICING OF ROADS AND SURFACES. TRAVEL WILL BECOME VERY DIFFICULT THIS MORNING AS THE FREEZING RAIN OCCURS. AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE MAY BE IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS CAN LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER. $$
000 WWUS43 KIND 091852 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 152 PM EST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... INZ021-028>031-035>042-100900- /O.CAN.KIND.IS.W.0002.000000T0000Z-071209T2000Z/ /O.NEW.KIND.ZR.Y.0005.071209T1852Z-071210T0900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 152 PM EST SUN DEC 9 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE ICE STORM WARNING HAS BEEN CANCELED. ADDITIONAL PERIODS OF FREEZING RAIN WILL OCCUR THIS AFTERNOON AND TONIGHT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ KOCH
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this ice storm warning went out at Dec 9, 5:45 AM EST, 41 minutes earlier.
Area forecast discussion, Dec 9, 5:45 AM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 545 AM EST SUN DEC 9 2007 .AVIATION...DISCUSSION FOR 091200Z TAF ISSUANCE. ORGANIZED LIFT FM THE NEXT IN A SERIES OF DISTURBANCES XPCTD TO SPREAD PCPN NEWD OVR THE TAF SITES IN THE NEXT COUPLE OF HRS. THIS AREA OF LIFT SHOULD MOV NWD...THEN PIVOT OFF TO THE E BY LT AFT AS WV PASSES THRU THE OH VLY. AT THIS PT...CRITICAL THICKNESSES SUGGEST PCPN SHOULD BE ALL LIQUID. THE KIND/KHUF/KBMG TERMINALS LOOK TO STAY ABV FREEZING FOR THE MOST PART...SO LTL THREAT OF FREEZING PCPN IN THOSE AREAS...BUT APPEARS THE KLAF TERMINAL WL PROB SEE FREEZING RAIN UNTIL THE LT MORN HRS. LAST EVENING/S UA AND MODELS SUGGEST QUITE A BIT OF INSTABILITY ALOFT TDY...SO THERE IS A THREAT FOR EMBEDDED CONVECTION...BUT THE CHANCES OF A DIRECT IMPACT TO THE TERMINALS TOO LOW TO INCLUDE IN TAFS AT THIS PT. MOIST AMS OVER RUNNING A VRY SHALLOW BOUNDARY SUGGEST WIDESPREAD LIFR/AREAS VLIFR CONDS ALREADY DVLPG SHOULD CONT TO DVLP AND SPREAD NWD THIS MORN...ESPECIALLY IN THE WAKE OF INITIAL PCPN SURGE. IMPROVMENT IN CONDS NOT XPCTD TIL AFT 100000Z WHEN SFC WV MOVES E OF THE STATE. && .DISCUSSION...LOW PRES WAS FOUND OVR WRN ARKANSAS EARLY THIS MORNING AND A WARM FRONT EXTENDED NORTHEASTWARD ACRS KY. RECENT RADAR TRENDS SHOW SCT SHRA DEVELOPING AHEAD OF THE WARM FRONT ACRS NRN KY...SRN IL AND SRN INDIANA. SFC FLOW ACRS INDIANA REMAINED FROM THE COOL NE AND ALL OF THE FA WAS ABOVE FREEZING EXPECT FOR THE ONGOING ADVISORY AREA. H20 VAPOR IMAGERY SHOWS TROPICAL MOISTURE PUSHING ACRS TX INTO THE MISSISSIPPI AND OHIO RVR VALLEYS. MAIN FORECAST CHALLENGE TDY WL BE POPS AND PCPN TYPE. MODELS ARE IN PRETTY GOOD AGREEMENT IN THE SHORT TERM. THERE ARE SOME TIMING DIFFERENCES BY THE TIME MONDAY NIGHT/S SYSTEM ARRIVES...AND WL USE A BLEND. ATTM...ONGOING FCST APPEARS ON TRACK AS RA IS DEVELOPING ACRS THE SRN PART OF THE FA AHEAD OF THE WARM FRONT. NAM 295K ISENTROPIC SFC CONTINUES TO SHOW GOOD UPGLIDE THIS MORNING WITH SATURATED LOWER LVLS. SPECIFIC HUMIDITIES ARE AROUND 8 G/KG ACRS THE FA. DECENT FRONTOGENESIS FOUND ACRS THE FA TDY. TIME SECTIONS ACRS THE FA INDICATE GOOD VV WITH NEARLY OMEGA NEAR 8 UBAR/S AT 18Z...ESSENTIALLY AS THE WEAK SFC LOW RIDES NORTHEAST ALONG THE WARM FRONT NEAR THE OHIO RIVER. HENCE THE CATEGORICAL POPS LOOK GOOD. NAM12 SFC TEMPS SUGGEST THE ENTIRE FA SHOULD BE ABOVE 32F BY 18Z AND FZRA THREAT SHOULD END AT THAT TIME. WL LEAVE THE ONGOING ADVISORY IN PLACE...HOWEVER WE WILL NEED TO WATCH CLOSELY FOR POSSIBILITY OF HEAVIER FZRA THIS MORNING AND UPGRADE TO ICE STORM WARNING IF NECESSARY. AS TEMPS ARE ALREADY BEHIND THE EXPECTED MAVMOS 3 HOURLIES AND PCPN IS EXPECTED TDY...WL LEAN TO THE COOLER SIDE OF MAVMOS BY ABOUT 3-4 DEGREES. LOWER LVLS OF THE ATMOS REMAIN SATURATED TONIGHT AS WINDS BECOME NW OVERNIGHT AS THE DEPARTING LOW PULLS COLDER AIR INTO THE FA AND WARM FRONT SAGS SOUTHWARD AS A CD FRONT. UPPER SUPPORT AND DYNAMICS APPEAR RATHER LIMITED TONIGHT...HOWEVER IT WITH SATURATED LOWER LVLS AND THE CD FRONT STILL LINGERING IN THE AREA...WE WILL STILL NEED TO KEEP SOME POPS FOR SOME VERY LIGHT PCPN AMOUNTS. SFC TEMPS ACRS THE NRN FA SUGGEST FZRA OR FZDZ RETURNING...ALTHOUGH ANY AMOUNTS WL BE RATHER LIGHT. WL HOLD OFF AN ANY ADVISORIES FOR NOW...UNTIL OUR CURRENT ADVISORY ENDS. WL USE A BLEND OF THE MAVMOS AND METMOS FOR LOWS. MODELS BEGIN TO DIFFER ON MONDAY AS THE DRIES THINGS OUT AND THE GFS WISHES TO RETURN MOISTURE FROM THE SW MORE QUICKLY. ADDING FOR THE AGRUEMENT FOR PCPN IS THAT THE ONGOING UPPER PATTERN OF TROPICAL MOISTURE ARRIVING FROM THE SW REMAINS IN PLACE WITH THE SLOWLY SHIFTING SFC BOUNDARY IN OUR VICINITY. FOR NOW WL CONTINUE TO KEEP CHC POPS IN THE FORECAST FOR MONDAY...BUT PCPN SHOULD BE LIMITED TO THE LATTER PART OF THE DAY AS THE WARM FRONT APPROACHES FROM THE SOUTH AND THE WEAK UPPER RIDGE DEPARTS. WITH CLOUDS EXPECTED AND PCPN POSSIBILITIES ALONG WITH NORTH OR NE SFC FLOW WL GO ABOUT 3 DEGREES COLDER THAN MAVMOS FOR HIGHS. OUR NEXT SYS ARRIVES ON MONDAY NIGHT AS THE PREVIOUSLY STATED WARM FRONT PUSHES NORTHWARD. MODELS DIFFER A BIT RIGHT NOW WHEN IT COMES TO PCPN AMOUNTS...BUT ATTM LWR LVL Q VECTOR CONVERGENCE LOOKS IMPRESSIVE. FORTUNATELY FOR NOW PCPN TYPE APPEARS TO BE RA AND SFC TEMPS REMAIN ABOVE FREEZING. WL STICK CLOSER TO THE GFS HERE AS IT TYPICALLY WL PICK UP ON SYSTEMS BEFORE THE NAM. FOR NOW WL STICK CLOSE TO MAVMOS FOR LOWS. AGAIN GIVEN CLOUDS...EXPECTED PCPN AND WINDS BECOMING NW WL LEAN TO THE COLDER SIDE OF HIGHS FOR TUESDAY. BARRING COLLABORATION WL TRY AND STICK CLOSE TO MAVMOS POPS AS WELL...GIVEN THE STRONG THAT CONTINUES TO LAY ACRS SRN INDIANA AND THE AREA OF LOW PRES EXPECTED TO PUSH ALONG IT DURING THE COURSE OF THE DAY. FOR THE MOMENT...NO CHANGES TO THE ONGOING FCST AFT TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES...FZRA ADVISORY SUN 02Z-17Z ALONG AND NORTH OF A WINCHESTER-MUNCIE-NOBLESVILLE-CRAWFORDSVILLE-CLINTON LINE. && PUBLIC...PUMA AVIATION...JAS
Hazardous weather outlook, Dec 9, 5:07 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 507 AM EST SUN DEC 9 2007 INZ021-028>031-035>044-101015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- 507 AM EST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FREEZING RAIN ADVISORY IS IN EFFECT UNTIL NOON. FREEZING RAIN IS EXPECTED TO RESULT IN LIGHT ICING. ICE ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE QUARTER OF AN INCH. THERE IS A CHANCE FOR LIGHT FREEZING DRIZZLE OR LIGHT FREEZING RAIN TONIGHT ALSO. ISOLATED THUNDERSTORMS MAY PRODUCE LIGHTNING TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR FREEZING RAIN AND FREEZING DRIZZLE ON MONDAY MORNING. SNOW IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF ICE ARE ENCOURAGED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ045>049-051>057-060-101015- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN- 507 AM EST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS MAY PRODUCE LIGHTNING TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW IS POSSIBLE ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF ANY ICE ACCUMULATIONS ARE ENCOURAGED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061>065-067>072-101015- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 507 AM EST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS MAY PRODUCE LIGHTNING TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LIGHT SNOW IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 1:52 PM EST | Freezing Rain Advisory | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 7 more | 6 hr |
Nearby
Ice Storm Warnings in Indiana, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.